Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 64, NWS Lincoln, IL

October 30, 2009McLean County, Tazewell County, Woodford County, Illinois

NWS Lincoln, IL issued this river flood warning at Oct 30, 2009, 3:27 AM CDT for McLean County, Tazewell County, Woodford County, Illinois. It took effect at Oct 30, 2009, 5:17 PM CDT. It was in force for 70 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2009, 3:27 AM CDT (08:27 UTC)
In effect from
Oct 30, 2009, 5:17 PM CDT
Expired
Nov 2, 2009, 2:37 PM CST
In force
70 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

Counties McLean County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mackinaw River near Congerville (CNGI2).

Action stage
10 ft
Minor stage
13 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 300827
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
327 AM CDT FRI OCT 30 2009

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES

.SYNOPSIS...RAINFALL OF 1 TO 2 INCHES HAS ALREADY FALLEN OVER THE MACKINAW RIVER AND ADDITIONAL MODERATE TO HEAVY RAIN IS EXPECTED OVER THE RIVER THROUGH THIS MORNING. A TOTAL OF 1.5 TO 3 INCHES OF RAIN IS POSSIBLE...WHICH WILL LEAD TO AREAS ALONG THE RIVER TO RISE ABOVE FLOOD STAGE IN THE NEXT 24 HOURS.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC113-179-203-302227-
/O.NEW.KILX.FL.W.0064.091030T2200Z-091031T1630Z/
/CNGI2.1.ER.091030T2200Z.091031T0600Z.091031T1030Z.NO/
327 AM CDT FRI OCT 30 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MACKINAW RIVER NEAR CONGERVILLE.
* FROM THIS AFTERNOON TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 245 AM FRIDAY THE STAGE WAS 9.5 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 13.3 FEET BY EARLY TOMORROW MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY TOMORROW MORNING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

MACKINAW RIVER
 CONGERVILLE       13   9.5 FRI 3 AM    12.9    9.7    7.9

$$
8 follow-up statements
000 
WGUS83 KILX 301614
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1114 AM CDT FRI OCT 30 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC113-179-203-310614-
/O.EXT.KILX.FL.W.0064.091030T2217Z-091031T1536Z/
/CNGI2.1.ER.091030T2217Z.091031T0600Z.091031T0936Z.NO/
1114 AM CDT FRI OCT 30 2009

THE FLOOD WARNING CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* FROM THIS AFTERNOON TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 1045 AM FRIDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 13.3 FEET BY EARLY TOMORROW MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY TOMORROW MORNING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

MACKINAW RIVER
 CONGERVILLE       13  12.1 FRI 11 AM   12.8    9.6    7.9

$$

07
000 
WGUS43 KILX 310212
FLWILX

FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
912 PM CDT FRI OCT 30 2009

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN ILLINOIS...
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES.

.SYNOPSIS...
THE MACKINAW RIVER CONTINUES TO RISE AS A RESULT OF THE HEAVY RAIN
THURSDAY AND EARLY FRIDAY. THE RIVER SHOULD RISE INTO EARLY
SATURDAY EVENING...BEFORE BEGINNING TO FALL. 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&
ILC113-179-203-311612-
/O.EXT.KILX.FL.W.0064.000000T0000Z-091101T2149Z/
/CNGI2.2.ER.091030T2245Z.091101T0000Z.091101T1549Z.NO/
912 PM CDT FRI OCT 30 2009

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL SUNDAY AFTERNOON. 
* AT  845 PM FRIDAY THE STAGE WAS 13.3 FEET. 
* FLOOD STAGE IS 13 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.0 FEET BY 
  TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  MORNING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&
                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

MACKINAW RIVER
 CONGERVILLE       13  13.3 FRI 9 PM    14.1   13.7    9.3

$$
GEELHART
000 
WGUS83 KILX 311616
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1116 AM CDT SAT OCT 31 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC113-179-203-010616-
/O.EXT.KILX.FL.W.0064.000000T0000Z-091102T0336Z/
/CNGI2.2.ER.091030T2245Z.091101T0000Z.091101T2136Z.NO/
1116 AM CDT SAT OCT 31 2009

THE FLOOD WARNING CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1045 AM SATURDAY THE STAGE WAS 15.2 FEET. 
* FLOOD STAGE IS 13 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.6 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON.

&&

                  FLD  OBSERVED         FORECAST 6 AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

MACKINAW RIVER
 CONGERVILLE       13  15.2 SAT 11 AM   14.2   11.3    9.1

$$
000 
WGUS83 KILX 010202
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
902 PM CDT SAT OCT 31 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES.

.THE MACKINAW RIVER CONTINUES TO RISE IN RESPONSE TO THE RECENT
HEAVY RAINFALL. IT IS NOW EXPECTED TO CREST SUNDAY MORNING. 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&
ILC113-179-203-011602-
/O.EXT.KILX.FL.W.0064.000000T0000Z-091102T2018Z/
/CNGI2.2.ER.091030T2245Z.091101T1200Z.091102T1418Z.NO/
902 PM CDT SAT OCT 31 2009

THE FLOOD WARNING CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  845 PM SATURDAY THE STAGE WAS 17.1 FEET. 
* FLOOD STAGE IS 13 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  MORNING.

&&
                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

MACKINAW RIVER
 CONGERVILLE       13  17.1 SAT 9 PM    17.5   13.5    9.8

$$
GEELHART
000 
WGUS83 KILX 011529
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
928 AM CST SUN NOV 01 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC113-179-203-020528-
/O.EXT.KILX.FL.W.0064.000000T0000Z-091102T2000Z/
/CNGI2.2.ER.091030T2245Z.091101T0600Z.091102T1400Z.NO/
928 AM CST SUN NOV 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM SUNDAY THE STAGE WAS 17.1 FEET. 
* FLOOD STAGE IS 13 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY MORNING.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

MACKINAW RIVER
 CONGERVILLE       13  17.1 SUN 9 AM    13.4    9.7    7.6

$$

07
000 
WGUS83 KILX 020221
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
821 PM CST SUN NOV 01 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES.

.THE MACKINAW RIVER CONTINUES TO FALL AND SHOULD BE BELOW FLOOD
STAGE AT CONGERVILLE MONDAY MORNING. 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&
ILC113-179-203-021621-
/O.EXT.KILX.FL.W.0064.000000T0000Z-091102T2030Z/
/CNGI2.2.ER.091030T2245Z.091101T0600Z.091102T1430Z.NO/
821 PM CST SUN NOV 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  745 PM SUNDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 13 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.

&&
                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

MACKINAW RIVER
 CONGERVILLE       13  15.8 SUN 8 PM    13.5    9.8    7.7

$$
GEELHART
000 
WGUS83 KILX 021539
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
939 AM CST MON NOV 02 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC113-179-203-030000-
/O.EXT.KILX.FL.W.0064.000000T0000Z-091103T0000Z/
/CNGI2.2.ER.091030T2245Z.091101T0600Z.091102T1800Z.NO/
939 AM CST MON NOV 02 2009

THE FLOOD WARNING CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM MONDAY THE STAGE WAS 13.7 FEET. 
* FLOOD STAGE IS 13 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  THIS AFTERNOON.
* IMPACT...AT 13 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

MACKINAW RIVER
 CONGERVILLE       13  13.7 MON 9 AM     9.4    7.4    6.2

$$

07
000 
WGUS83 KILX 022037
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
237 PM CST MON NOV 02 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC113-179-203-022107-
/O.CAN.KILX.FL.W.0064.000000T0000Z-091103T0000Z/
/CNGI2.2.ER.091030T2245Z.091101T0600Z.091102T1830Z.NO/
237 PM CST MON NOV 02 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MACKINAW RIVER NEAR CONGERVILLE.
* AT 2 PM MONDAY THE STAGE WAS 12.7 FEET. 
* FLOOD STAGE IS 13 FEET.
* FELL BELOW FLOOD STAGE AT 1 PM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.4 FEET BY TUESDAY 
  MORNING.
* IMPACT...AT 13 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

MACKINAW RIVER
 CONGERVILLE       13  12.7 MON 2 PM     9.4    7.4    6.2

$$

07

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Oct 29, 11:49 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Oct 29, 11:49 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1149 PM CDT THU OCT 29 2009

.DISCUSSION...
ISSUED 820 PM CDT THU OCT 29 2009

ZONES/GRIDS WERE UPDATED EARLIER PRIMARILY TO ADJUST TEMPERATURE
TRENDS. STRONG WARM AIR ADVECTION WILL LIKELY CAUSE TEMPERATURES
TO BEGIN RISING AFTER MIDNIGHT.

00Z SURFACE MAP SHOWED PARENT SURFACE LOW NEAR TOPEKA KS WITH COLD
FRONT MOVING INTO FAR WESTERN MISSOURI. STRONG LOW-LEVEL JET
EXPECTED TO CRANK UP SHORTLY AS THE FRONT SURGES EASTWARD. WAVES
OF RAIN WILL CONTINUE MUCH OF THE NIGHT OVER THE CWA...WITH DRY
SLOT BEGINNING TO SURGE INTO THE WESTERN CWA TOWARD SUNRISE. DID
NOT MAKE ANY CHANGES TO POPS AT THIS TIME.

GEELHART

&&

.AVIATION...
ISSUED 1150 PM CDT THU OCT 29 2009

EARLIER ROUND OF HEAVY SHOWERS/T-STORMS HAS PUSHED THROUGH THE TAF
SITES...BUT NEXT ROUND OF RAIN IS RAPIDLY MOVING IN FROM THE
SOUTHWEST. CEILINGS HAVE BEEN BELOW 1000 FEET AT MOST OF THE
TERMINAL SITES...EXCEPT FOR KCMI/KDEC WHERE THE EARLIER RAIN WAS
NOT AS MUCH OF A FACTOR...BUT THESE SITES HAVE BEEN TRENDING
DOWNWARD AS WELL. UPSTREAM OBS AND MODEL SOUNDINGS WOULD SUPPORT
KEEPING THE LOW CEILINGS GOING THROUGH SUNRISE.

COLD FRONT WAS LOCATED IN WESTERN MISSOURI LATE THIS EVENING...AND
WILL PUSH THROUGH THE TAF SITES GENERALLY BETWEEN 12-18Z. RAIN
THREAT WILL END AND VFR CONDITIONS WILL GRADUALLY DEVELOP AFTER
THIS PASSAGE. WINDS WILL REMAIN GUSTY TO AROUND 25 KNOTS OR SO
MOST OF THE TAF PERIOD EXCEPT FOR RIGHT AROUND FRONTAL
PASSAGE...AS WELL AS TOWARD THE END OF THE FORECAST PERIOD.

AREA RADAR AND SURFACE WIND PROFILES SHOW THAT LLWS HAS DEVELOPED
WITH WINDS IN THE 50 KNOT RANGE AROUND 1500-2000 FEET. 00Z MODELS
CONTINUE TO SHOW THIS PERSISTING UNTIL AROUND MID MORNING...JUST
BEFORE THE FRONT PASSES.

GEELHART

&&

.PREV DISCUSSION...
ISSUED 300 PM CDT THU OCT 29 2009

INITIAL CONCERNS DEAL WITH FLOODING POTENTIAL OVER THE NEXT 12 TO
24 HOURS. THE HIGHLY AMPLIFIED TROUGH IN THE WESTERN STATES HAS
ALLOWED THE CYCLOGENESIS IN THE PLAINS TO TAP INTO TROPICAL
MOISTURE. WITH ALL THE RAIN FROM THE LAST WEEK AND PW VALUES
AROUND 2 INCHES...THERE IS ENOUGH SUPPORT FOR A FLASH FLOOD WATCH
ACROSS ALL OF CENTRAL IL. WILL EXPAND THE WATCH TO INCLUDE AREAS
NW OF THE IL RIVER STARTING THIS AFTERNOON THROUGH 12Z FRIDAY.
WILL CUT BACK ON TIMING FOR THE REMAINDER OF THE AREA AND HAVE
THAT END AT 7 PM FRIDAY EVENING...INSTEAD OF 7 AM SATURDAY
MORNING. THE BULK OF THE RAIN WILL BE DONE BY EARLY FRIDAY
EVENING...SO WE DECIDED TO PULL BACK ON TIMING TO THE MAIN PERIODS OF
HEAVY RAIN.

WINDS WERE ALSO A CONCERN...BUT IT APPEARS THAT THE VERY STRONG
WINDS WILL BE FARTHER WNW...CLOSER TO THE MAIN LOW. PRESSURE FALLS
AND RISES WILL BE MOST DRAMATIC IN THAT AREA...SO WE PULLED BACK A
LITTLE ON WIND GUSTS LATE TONIGHT THROUGH FRIDAY NIGHT.

SHORT TERM...TONIGHT THROUGH SATURDAY.

THE INITIAL SURGE OF RAIN HAS OVERSPREAD OUR WESTERN CWA
ALREADY...WITH RAINFALL TOTALS UPSTREAM OVER A HALF INCH THIS
AFTERNOON. CONVECTIVE ELEMENTS ARE BEGINNING TO ERUPT BEHIND THE
MAIN AREA OF STRATIFORM RAINS...ACROSS CENTRAL MISSOURI. THESE
STORMS WILL LIFT NNE INTO WEST CENTRAL IL. THE INSTABILITY PARAMS
FOR OUR AREA ARE NOT AS IMPRESSIVE AS IN MISSOURI...AND WE ARE
EXPECTING TO BECOME MOIST ADIABATIC EARLY THIS EVENING. SO
THUNDERSTORM CHANCES WILL MOST LIKELY DECREASE AS WE HEAD THROUGH
THE OVERNIGHT. STILL...OMEGA FIELDS INDICATE UPDRAFTS WILL BE ABLE
TO SUPPORT SOME HEAVY RAINFALL RATES OVER ONE INCH PER HOUR AT
TIMES. THIS MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW
SPOTS ALONG COUNTY ROADS AND NEAR UNDERPASSES.

FLASH FLOOD WATCH DISCUSSION EARLIER OUTLINED THE PLANNED CHANGES
IN THE HEADLINES.

EXPECT A POSSIBLE LULL IN RAIN AFTER MIDNIGHT TONIGHT...BUT THE
NEXT SURGE OF RAIN SHOULD RETURN ON FRIDAY MORNING...JUST AHEAD OF
THE COLD FRONT. THE FRONT IS EXPECTED TO REACH HALF WAY EAST ACROSS
THE CWA BY 18Z...AND MOVE INTO INDIANA BY 00Z.

BEHIND THE FRONT...RAIN SHOULD BEGIN TO DIMINISH...WHICH IS ONE OF
THE MAIN REASONS WHY WE DECIDED TO END THE FF WATCH AT 00Z FRIDAY
EVENING. THE BEST CHANCES OF RAPID FLOODING WILL BE AHEAD OF THAT
COLD FRONT. RUNOFF FLOODING BEYOND 6 HOURS MAY OCCUR IN THE RIVERS
AFTER THE FACT...BUT FLASH FLOODING THREAT WILL BE MAINLY DONE BY
00Z.

WE PULLED BACK ON POPS FRIDAY NIGHT BEHIND THE FRONT...BUT DID
KEEP A PERIOD OF LIKELY POPS IN THE SE UP UNTIL MIDNIGHT. THE GFS
KEEPS ALL BUT THE FAR SE DRY FRI EVENING...WHILE THE NAM AND ECMWF
KEEP 0.10 TO 0.25 INCHES OF RAIN IN THE SE. WE DECIDED TO JUST
TREND TOWARD A DRIER FORECAST AT THIS POINT...AND SEE HOW THE
SYSTEM SETS UP.

SATURDAY IS SHAPING UP TO BE A CLOUDY DAY...BUT NOT AS BREEZY AS
PREVIOUSLY THOUGHT. THE LOW IS EXPECTED TO LIFT RAPIDLY INTO
CANADA...WITH A MUCH WEAKER PRESSURE GRADIENT REMAINING ACROSS
CENTRAL IL. SOME WESTERLY GUSTS MAY REACH TO 20-25 MPH...BUT NOT
AS FREQUENT.

LONG TERM...SUNDAY THROUGH THURSDAY.

SUNDAY SHOULD SEE SOME CLEARING AS HIGH PRESSURE AND DRY AIR ALOFT
MIX OUT SOME OF THE RESIDUAL SURFACE MOISTURE.

ON SUNDAY NIGHT...A QUICK CLIPPER IS FORECAST TO MOVE BY TO OUR
NORTH...WITH A COLD FRONT BRUSHING OUR WESTERN CWA. THE GFS AND
ECMWF KEEP MEASURABLE PRECIP JUST NORTH OF OUR CWA...AND WE PULLED
BACK OUR POPS TO THE SILENT SLIGHT CHANCE. THE FRONT IS EXPECTED
TO PUSH ACROSS THE REMAINDER OF THE CWA ON MONDAY...AND WE KEPT
SLIGHT CHANCE POPS DURING THAT TIME AS WELL.

ANOTHER CLIPPER WILL PASS BY TO THE NORTH ON TUESDAY NIGHT AND
WED...BUT FARTHER NORTH THAN THE SUN NIGHT MONDAY SYSTEM. WE KEPT
THE FORECAST DRY FOR WED/THUR AS A RESULT.

NO MAJOR COLD SNAPS EXPECTED THE NEXT 7 DAYS...AS THE STORM TRACKS
WILL BE TO OUR NORTH.

SHIMON

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ILZ038-042>046-
051>057-061>063-066>068-071>073.

FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR ILZ027>031-036-037-
040-041-047>050.

&&
Hazardous weather outlook, Oct 29, 2:55 PM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
255 PM CDT THU OCT 29 2009

ILZ027>031-036-037-040-041-047>050-301200-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
255 PM CDT THU OCT 29 2009

...FLASH FLOOD WATCH IN EFFECT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT WIDESPREAD SHOWERS THROUGH FRIDAY WITH A FEW THUNDERSTORMS
THROUGH TONIGHT. SOME SOME OF THESE STORMS MAY BE STRONG WITH
GUSTY WINDS AND HEAVY RAIN.

MINOR FLOODING IS OCCURRING ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA AROUND HAVANA TO BEARDSTOWN. THIS FLOODING WILL CONTINUE
FOR THE NEXT FEW DAYS AND COULD DEVELOP AROUND PEORIA NEXT WEEK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORM TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE
BY FRIDAY AFTERNOON...WHICH MAY CAUSE LOCALIZED FLOODING IN SOME
AREAS. WINDY CONDITIONS ARE EXPECTED TO DEVELOP FRIDAY WITH WIND
GUSTS OF 30 TO 40 MPH AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-051>057-061>063-066>068-071>073-301200-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-
MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION-
255 PM CDT THU OCT 29 2009

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
7 PM FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD SHOWERS AND A FEW THUNDERSTORM WILL SPREAD ACROSS
EASTERN ILLINOIS LATE TODAY AND CONTINUE THROUGH FRIDAY. SOME SOME
OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS AND HEAVY RAIN.

SOME FLOODING COULD DEVELOP ALONG THE SANGAMON RIVER AROUND
CHANDLERVILLE AND MONTICELLO...ALONG THE LITTLE WABASH RIVER AT
CLAY CITY AND ALONG THE EMBARRAS RIVER AT LAWRENCEVILLE THE NEXT
FEW DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE INTO
EARLY FRIDAY EVENING. STORM TOTAL RAINFALL AMOUNTS OF 1.5 TO 3
INCHES WILL BE LIKELY...WHICH MAY CAUSE LOCALIZED FLOODING IN SOME
AREAS. WINDY CONDITIONS ARE EXPECTED TO DEVELOP FRIDAY WITH WIND
GUSTS OF 30 TO 40 MPH AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

07

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 3:25 AM CDTRiver Flood WarningILXSangamon8 hr
Oct 30, 3:25 AM CDTRiver Flood WarningILXCass, Mason, Menard7 days
Oct 30, 3:25 AM CDTRiver Flood WarningILXCass, Mason9 days
Oct 30, 5:01 AM CDTAreal Flood AdvisoryILXCass, Mason, Morgan, Schuyler, Scott6 hr
Oct 30, 11:21 AM CDTRiver Flood WarningILXFulton, Knox52 hr
Oct 30, 1:29 PM CDTAreal Flood AdvisoryILXMcLean3 hr
Oct 30, 3:34 PM CDTAreal Flood AdvisoryILXLogan4 hr

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.